Alert archive / Arkansas / Freeze Watches in 2021
Freeze Watch 3, NWS Memphis, TN
NWS Memphis, TN issued this freeze watch at Apr 19, 2021, 3:30 PM CDT for 6 counties in Arkansas; Dunklin County, Pemiscot County, Missouri. It took effect at Apr 21, 2021, 3:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 19, 2021, 3:30 PM CDT (20:30 UTC)
- In effect from
- Apr 21, 2021, 3:00 AM CDT
- Expired
- Apr 20, 2021, 2:18 PM CDT
- In force
- Issued by
- NWS Memphis, TN
Counties Clay County, AR, Craighead County, AR, Cross County, AR, Greene County, AR, Poinsett County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO
The radar
The Memphis radar (KNQA), 75 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.5 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1933 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
787 WWUS74 KMEG 192030 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 330 PM CDT Mon Apr 19 2021 ARZ009-018-MOZ113-200600- /O.NEW.KMEG.FZ.A.0003.210421T0800Z-210421T1400Z/ Clay-Greene-Dunklin- Including the cities of Piggott, Corning, Paragould, and Kennett 330 PM CDT Mon Apr 19 2021 ...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... * WHAT...Temperatures near 32F. * WHERE...In Arkansas, Clay and Greene Counties. In Missouri, Dunklin County. * WHEN...From late Tuesday night through Wednesday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
4 follow-up statements
860 WWUS74 KMEG 200120 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 820 PM CDT Mon Apr 19 2021 ARZ009-018-MOZ113-201200- /O.CON.KMEG.FZ.A.0003.210421T0800Z-210421T1400Z/ Clay-Greene-Dunklin- Including the cities of Piggott, Corning, Paragould, and Kennett 820 PM CDT Mon Apr 19 2021 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... * WHAT...Temperatures near 32F. * WHERE...In Arkansas, Clay and Greene Counties. In Missouri, Dunklin County. * WHEN...From late Tuesday night through Wednesday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
497 WWUS74 KMEG 200705 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 205 AM CDT Tue Apr 20 2021 MOZ115-211400- /O.EXA.KMEG.FZ.A.0003.210421T0800Z-210421T1400Z/ Pemiscot- Including the city of Caruthersville 205 AM CDT Tue Apr 20 2021 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... * WHAT...Temperatures near 32F. * WHERE...Pemiscot County. * WHEN...From late Tuesday night through Wednesday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS... PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ ARZ009-018-MOZ113-211400- /O.CON.KMEG.FZ.A.0003.210421T0800Z-210421T1400Z/ Clay-Greene-Dunklin- Including the cities of Piggott, Corning, Paragould, and Kennett 205 AM CDT Tue Apr 20 2021 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... * WHAT...Temperatures near 32F. * WHERE...In Arkansas, Clay and Greene Counties. In Missouri, Dunklin County. * WHEN...From late Tuesday night through Wednesday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
022 WWUS74 KMEG 200804 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 304 AM CDT Tue Apr 20 2021 ARZ026-027-035-048-211400- /O.EXA.KMEG.FZ.A.0003.210421T0800Z-210421T1400Z/ Craighead-Poinsett-Cross-St. Francis- Including the cities of Jonesboro, Harrisburg, Wynne, and Forrest City 304 AM CDT Tue Apr 20 2021 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... * WHAT...Temperatures near 32F. * WHERE...Craighead, Poinsett, Cross and St. Francis Counties. * WHEN...From late Tuesday night through Wednesday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS... PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ ARZ009-018-MOZ113-115-211400- /O.CON.KMEG.FZ.A.0003.210421T0800Z-210421T1400Z/ Clay-Greene-Dunklin-Pemiscot- Including the cities of Piggott, Corning, Paragould, Kennett, and Caruthersville 304 AM CDT Tue Apr 20 2021 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... * WHAT...Temperatures near 32F. * WHERE...In Arkansas, Clay and Greene Counties. In Missouri, Dunklin County. * WHEN...From late Tuesday night through Wednesday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
255 WWUS74 KMEG 201918 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 218 PM CDT Tue Apr 20 2021 ARZ035-048-202030- /O.CAN.KMEG.FZ.A.0003.210421T0800Z-210421T1400Z/ Cross-St. Francis- Including the cities of Wynne and Forrest City 218 PM CDT Tue Apr 20 2021 ...FREEZE WATCH IS CANCELLED... Temperatures are expected to remain slightly above freezing overnight. Thus, the Freeze Watch has been cancelled. $$ ARZ009-018-026-027-MOZ113-115-210600- /O.UPG.KMEG.FZ.A.0003.210421T0800Z-210421T1400Z/ /O.NEW.KMEG.FZ.W.0004.210421T0800Z-210421T1400Z/ Clay-Greene-Craighead-Poinsett-Dunklin-Pemiscot- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Kennett, and Caruthersville 218 PM CDT Tue Apr 20 2021 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT WEDNESDAY... * WHAT...Temperatures 31 to 32 degrees. * WHERE...In Arkansas, Clay, Greene, Craighead and Poinsett Counties. In Missouri, Dunklin and Pemiscot Counties. * WHEN...From 3 AM to 9 AM CDT Wednesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...This is a very late season freeze. Bring sensitive plants indoors or cover them with a blanket, sheet, or other covering. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ ARZ028-TNZ001>003-019-048-210600- /O.NEW.KMEG.FZ.W.0004.210421T0800Z-210421T1400Z/ Mississippi-Lake-Obion-Weakley-Dyer-Lauderdale- Including the cities of Blytheville, Tiptonville, Union City, Martin, Dresden, Dyersburg, and Ripley TN 218 PM CDT Tue Apr 20 2021 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT WEDNESDAY... * WHAT...Temperatures around 32 degrees. * WHERE...In Tennessee, Lake, Obion, Weakley, Dyer and Lauderdale Counties. In Arkansas, Mississippi County. * WHEN...From 3 AM to 9 AM CDT Wednesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...This is a very late season freeze. Bring sensitive plants indoors or cover them with a blanket, sheet, or other covering. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ MJ
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this freeze watch went out at Apr 19, 3:27 PM CDT, 3 minutes earlier.
Area forecast discussion, Apr 19, 3:27 PM CDT, 3 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
327 PM CDT Mon Apr 19 2021
.DISCUSSION...
High pressure is currently sitting over the area. This has
resulted in mostly sunny sky with westerly winds 5-10mph and
temperatures into the upper 60s. Tonight temperatures should drop
into the mid to upper 40s.
The high pressure that gave us a few days of great weather starts
to move east. We should start Tuesday off with sunny and dry
conditions with temperatures into the low 70s. A strong cold front
will approach and cross through Tuesday afternoon into Tuesday
evening. Behind the front gusty winds and colder temperatures are
to be expected. Temperatures should drop into the 30s by Wednesday
morning. A freeze watch is in effect for Clay, Greene and Dunklin
counties in NE AR, but may need to be expanded into northern TN.
High pressure once again settles over the area. Wednesday will be
a chilly day with temperatures only getting into the mid to upper
50s. Areas of frost are possible early Thursday morning especially
if winds stay light and. There is still some uncertainty with
model guidance. MOS is colder whereas the NBM is warmer. Moisture
may be the deciding factor here.
The high pressure begins to move eastward on Thursday. Clouds will
be on the increase but we should remain dry. Temperatures into the
mid 60s with lows into the 40s.
Friday into Saturday the next disturbance approaches the area
which will bring the next chance of wetting rain and a few
thunderstorms. A couple inches of rain are possible into north
Mississippi. The chances for severe weather look to stay along the
Gulf coast. Some good news is we look to dry out Sunday and next
Monday.
SMW
&&
.AVIATION...
18Z TAFs
VFR conditions will prevail through the TAF period. W winds
between 4-7 kts will become light tonight and increase to 7-11 kts
at MEM/MKL/JBR on Tuesday.
CJC
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Freeze Watch from late Tuesday night through Wednesday morning
for Clay-Greene.
MO...Freeze Watch from late Tuesday night through Wednesday morning
for Dunklin.
MS...None.
TN...None.
&&Hazardous weather outlook, Apr 19, 9:10 AM CDT, 6 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 910 AM CDT Mon Apr 19 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-201615- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 910 AM CDT Mon Apr 19 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Freezing temperatures are possible Wednesday morning as a strong cold front sweeps across the region. A freeze warning may become necessary for portions of the Mid-South. A late season frost is possible Thursday morning across portions of West Tennessee, Northeast Arkansas and the Missouri Bootheel. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
Nearby
Freeze Watches in Arkansas, 2021Freeze Watches in Missouri, 2021Every freeze watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.